MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occured.The physician attempted to pass 2.25 x 20 synergy drug-eluting stent through an internal mammary graft to the distal left anterior descending artery.The stent was unable to completely advance and it was removed so that the area of the vessel could be predilated.When the stent was removed it was noted that one of the stent struts on proximal portion of the stent was damaged.The procedure was completed with a 2.25 x 16 synergy drug-eluting stent.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.25 x 20 mm stent delivery system was returned for analysis.A visual examination of the stent found that on the first two proximal stent strut row, the stent struts were lifted and pulled outwards.The undamaged section of the crimped stent outer diameter was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the tip showed no signs of damage.A visual and tactile examination of the hypotube found no issues with the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and visual examination of the inner extrusion shaft found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.The physician attempted to pass 2.25 x 20 synergy drug-eluting stent through an internal mammary graft to the distal left anterior descending artery.The stent was unable to completely advance and it was removed so that the area of the vessel could be predilated.When the stent was removed it was noted that one of the stent struts on proximal portion of the stent was damaged.The procedure was completed with a 2.25 x 16 synergy drug-eluting stent.No patient complications nor injuries were reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9427683
Report Number2134265-2019-15179
Device Sequence Number534063
Product Code NIQ
UDI-Device Identifier08714729840145
UDI-Public08714729840145
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0024228563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1